CSN Login
Members Online: 3

You are here

Weird (girl stuff) side effect

kimby's picture
kimby
Posts: 804
Joined: Oct 2007

I just finished my first round of FOLFIRI a few days ago and I guess all is well. Certainly different than FOLFOX. Mouth sores, fatigue, sore throat, rash...and a sore bottom? Not just my very bottom but all the way up my 'happy place'. Started 3 days ago and is finally getting slightly better. Anybody else? Any suggestions? I'm just not sure what to do for this one. I am assuming it is from the drugs exiting in my urine, but who knows?

Kimby

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

Kimby, I did FOLFIRI. I had problems with burning on all exits, but my guess is if your vaginal area is burning, you may be getting some "splash" effects if you know what I mean. I had a total hysterectomy the last time I had to go in for surgery so this may also be a reason I didn't have the same issue. I know I have to be very careful cleaning and using antibacterial wipes to keep from getting a urinary tract infection. Maybe somebody else will be of more help. I would definitely mention it to my onc nurses and/or oncologist. Good luck with your treatments, I am sure you will do fine! Just keep on top of any diarrhea. Mary

lfondots63's picture
lfondots63
Posts: 822
Joined: Jan 2006

I agree with Mary in telling your onc or at least the chemo nurse. Call them. That is what they are there for. My first gut reaction was yeast infection starting. I have to watch that since I'm diabetic and can get those frequently if I don't watch. I can take anything EXCEPT for that! Guys don't quite understand how horrible it is to get one. LOL. HUGS and tell us how it goes.

Lisa F.

kimby's picture
kimby
Posts: 804
Joined: Oct 2007

I have a call into the onc/NP. It doesn't feel like a yeast infection or a UTI, but it's possible. Never itched - went straight to raw burn. Chemo burn? I had a hysterectomy 5 1/2 yrs ago when I was diagnosed with my first cancer so probably not hormonal. I have used Cottenelle moist wipes for several years, so I know everything is always clean. I'm wondering if a protective layer of vaseline prior to my next chemo cycle would help. Thanks for the input.

Kimby

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

That sounds like an excellent idea, Kimby; let me know if it works. I use an antibiotic ointment with pain relief for the burning resulting from the diarrhea and it really works. Mary

usakat's picture
usakat
Posts: 625
Joined: Jul 2006

Sorry you're struggling Kimby...my guess is your problem is from the 5FU - for mouth sores ask your onc or chemo nurse for a prescription for Miracle or Magic Mouthwash. For now, have someone get you the Biotene mouth products and only use a soft tooth brush. As for the other, ask your onc or chemo nurse if they can slow the flow on the 5FU....just a guess, so ASK YOUR DOCTOR OR CHEMO NURSE :) Like Lisa said, they are there to help you.

I hope it gets better, Kimby....you know we're pulling for you...keep us posted.

lisa42's picture
lisa42
Posts: 3661
Joined: Jul 2008

Hi Kimby,
When I took Folfox, I also had problems with a sore, burned feeling anus- I think it was from the 5FU, which also caused mouth sores. Someone else mentioned the Biotene products for the mouth sores & I also found the Biotene gel and mouthwash very helpful.
For the other end, I found Desitin (or the generic equivalent- good, ol baby diaper rash ointment) was helpful. As soon as I had my first bowel movement I'd apply a small amount- it helped relieve & protect from future burning.
Yes, I think I do remember my urine also burning the skin/flesh in "that" area as well. Vaseline would probably help that.
Good luck!

kimby's picture
kimby
Posts: 804
Joined: Oct 2007

For anyone else that might encounter this issue, here is what my onc did today:

One dose of Diflucan given at time of infusion
qualitest 3 times a day for 5 days
diaper rash ointment as needed

He hasn't really seen this before in this way so we are eliminating any yeast that could be present 'just in case' and prevent contact with the skin.

HTH someone -- Kimby

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

Gotta love the vast assortment of drugs available to treat the vast assortment of side effects! The yeast infection hypothesis is a good one cause i remember reading somewhere that that is a possible side effect of one of the drugs we take, but I don't remember which one. And the ointment to keep splashing from affecting it is a good one also. Gotta love our onc's resourcefulness!
Mary

kimby's picture
kimby
Posts: 804
Joined: Oct 2007

Yeah, better living through pharmacology! I don't think it's yeast, mainly because it only lasted 5 days and cleared up on its own, but I'll cover all my bases. The UTI symptom stuff will help regardless of the cause. I'm just glad he was all over it because that was AWFUL!Always, always report side effects so they can get you some relief.

Kimby

Subscribe to Comments for "Weird (girl stuff) side effect"